MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 115X16MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS

DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 115X16MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Model Number 86-7430
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscular Rigidity (1968); Pain (1994); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 09/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient underwent primary tkr where a stryker knee was utilized.This knee was later revised to a stryker revision.On the (b)(6) 2015 the stryker revision knee was revised to a pfc tc3.Patient has presented with a painful and stiff knee, with a limited range of motion.Bone scans show an uptake around the femoral component indicating a possible loose femoral component.A decision was made to revise the femoral component and bearing on (b)(6) 2020.On opening the knee, the femoral component was not overtly loose and did require a little work to remove.It was, however considered to be loose.A decision was made to convert the tc3 femur to an s rom hinged knee (allowing more mobility) while leaving the revision tibial tray in situ.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot no deviations or non-conformances were noted.

Brand Name
UNIVERSAL STEM 115X16MM FLUTED
Common Device Name
UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10581848
Report Number1818910-2020-20866
Device Sequence Number13596019
Product Code NJL
UDI-Device Identifier10603295217916
UDI-Public10603295217916
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number86-7430
Device Catalogue Number867430
Device Lot Number301797
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT REVISION CEM TIB TRAY SZ 4; PALACOS CEMENT; PFC SIGMA FEM POST AUG SZ5 8MM; PFC*SIGMA TC3 FEM RT SZ5; SIG FEM ADAP +2/-2 OFFSET BOLT; SIGMA FEM ADAPTER 5 DEGREE; TC3 RP TIBIAL INSERT S5,12.5; UNIVERSAL STEM 115X14MM FLUTED; MBT REVISION CEM TIB TRAY SZ 4; PALACOS CEMENT; PFC SIGMA FEM POST AUG SZ5 8 MM; PFC*SIGMA TC3 FEM RT SZ5; SIG FEM ADAP +2/-2 OFFSET BOLT; SIGMA FEM ADAPTER 5 DEGREE; TC3 RP TIBIAL INSERT S5,12.5; UNIVERSAL STEM 115X14 MM FLUTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR